What to do when a tear trough (eye area) injection causes pouches or “festoons?”
Okay………..I have to respectfully disagree here. Please have your nurse injector read this, if possible. In general, if you didn’t have the “festoons” before the injections, the injections are causing the festoons. If the “festoons” get worse after a treatment, and were present but mild before, the treatment is aggravating them. Here are some things to think about and experts only around the eyes PLEASE!
- There is a ligament running down the tear trough. The placement of an hyaluronic acid filler matters with regards to this ligament. The effect is different depending on whether the filler is above or below the ligament. It’s possible that when your cheeks were injected, the placement was too low.
- This could be the result of just too much filler;
- When this occurs, it is diagnostic and usually therapeutic to reduce the filler with hyaluronidase. This can be done gradually over several visits to get it just right if needed. Again – experts only for this area please;
- Lymphatic flow in this area is important and sometimes, restoring better lymphatic flow by massaging the area very gently twice a day with lotion, helps. Using a Jenu which is a sonic, slightly vibrating massage wand also works.
- This light Vitamin B5 gel works well for massage on this delicate tissue – be gentle!
Hope this helps, Dr. I